Alert archive / Wisconsin / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 18, 2011, 6:10 AM CDT for Eau Claire County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2011, 6:10 AM CDT (11:10 UTC)
- Expired
- Jul 18, 2011, 7:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4443 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
611 WWUS83 KMPX 181110 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 AM CDT MON JUL 18 2011 WIZ028-181215- EAU CLAIRE- 610 AM CDT MON JUL 18 2011 ...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS EAU CLAIRE COUNTY THROUGH 715 AM CDT... AT 605 AM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN EAU CLAIRE COUNTY. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALTOONA. BRACKETT. LUDINGTON. FOSTER. AUGUSTA. FAIRCHILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AS THE THUNDERSTORMS MOVE THROUGH. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4460 9093 4460 9162 4485 9164 4485 9094 TIME...MOT...LOC 1107Z 311DEG 19KT 4479 9146 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:18 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 18, 4:18 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 AM CDT MON JUL 18 2011
.DISCUSSION...
TWO MAIN CONCERNS THIS FORECAST PERIOD ARE THE EXCESSIVE HEAT
THROUGH WEDNESDAY AND PLACEMENT OF POPS AND TRYING TO HIGHLIGHT
TIMES/AREAS WHERE THUNDER CHANCES ARE MORE OR LESS FAVORED.
SURFACE ANALYSIS THIS MORNING SHOWS FRONTAL BOUNDARY AS DRIFTED
NORTH OVER THE PAST 24 HOURS...WITH IT NOW LAYING ESSENTIALLY
RIGHT ALONG THE NRN MPX CWA BOUNDARY. ON WATER VAPOR...MOIST PLUME
CONTINUES TO RUN AROUND THE SUB-TROPICAL RIDGE FROM THE
ROCKIES...ACROSS THE DAKOTAS AND INTO MN/WI. ABOUT THE ONLY
NOTICEABLE CHANGE TO THE MOISTURE PLUME THIS EVENING IS THAT IT HAS
DRIFTED EVER SO SLIGHTLY NORTH ACROSS THE DAKOTAS AND IS NOW OUT
OF NEB.
FOR THE HEAT...PLUME OF VERY WARM AIR REMAINS OVER THE AREA. H85
TEMP STANDARD DEVIATIONS OF BETWEEN +2C AND +3C IN PLACE THIS
MORNING...AND THE GEFS KEEPS THEM IN THIS RANGE THROUGH
WEDNESDAY...BEFORE COOLER AIR AT H85 BEGINS MAKING INROADS.
BIGGEST QUESTION MARK THROUGH THIS PERIOD WILL BE AMOUNT OF CLOUD
COVER DURING THE DAYS. IF WE GET SHOWERS/CLOUDS AS WE DID ON
SUNDAY...THEN HIGHS WILL STAY IN THE LOW 90S...BUT ANY ONE OF THE
NEXT THREE DAYS THAT DOES NOT SEE CLOUD COVER DURING THE
AFTERNOON...THEN MID/UPPER 90S WILL BE COMMON. THROW IN WITH THAT
DEWPS CONTINUING IN THE UPPER 70S TO NEAR 80 AND WE WILL CONTINUE
TO SEE HEAT INDEX VALUES SWELL UP TOWARD 115. THE DAY WITH THE
POTENTIAL TO BE THE WARMEST IS BY FAR WEDNESDAY. HERE...A MORE
SOUTHWESTERLY FLOW WILL OVERSPREAD THE AREA AS A COLD FRONT MOVES
EAST ACROSS THE DAKOTAS/NW MN. AS THIS HAPPENS H85 TO H7 TEMPS ARE
FORECAST TO SWELL A FEW DEGREES MORE WEDNESDAY. MAY SEE SOME
TRIPLE DIGIT HIGHS WEDNESDAY IF THE SW FLOW CAN ALSO BRING WITH IT
SOME DRIER AIR /DEWPS LESS THAN 70/. STILL LOOKS GOOD TO END THE
HEAT WARNING WEDNESDAY...BUT WE MAY NEED TO EXTEND THE ADVISORY
THROUGH THURSDAY MORNING IF OVERNIGHT MINS CAN NOT GET BELOW THE
UPPER 70S AGAIN. ON WEDNESDAY NIGHT...A SFC BOUNDARY IS PEGGED TO
SLIP INTO THE MPX CWA...BEFORE WASHING OUT THURSDAY. THOUGH THE
FRONT IS FORECAST TO WASH OUT...ECWMF/GFS SIMILAR WITH KNOCKING
H85 TEMPS BACK DOWN TO AROUND +20C...WHICH WILL HELP HOLD HIGHS
DOWN IN THE UPPER 80S/LOWER 90S THU/FRI. AS FOR WHEN MORE
PRONOUNCED RELIEF FROM THE HEAT IS COMING...THE GFS/ECWMF CONTINUE
TO PUSH A COLD FRONT ACROSS THE AREA OVER THE WEEKEND AS THE SUB-
TROPICAL RIDGE SHARPENS OVER THE ROCKIES. THIS WOULD PUT THE UPPER
MS VALLEY IN NW FLOW ALOFT AND HOPEFULLY COOL THE AREA BACK DOWN
CLOSER TO NORMAL TO START NEXT WEEK.
FOR PRECIP CHANCES...THE ONE THING THAT HAS BEEN LEARNED THE PAST
COUPLE OF DAYS IS THAT THE ATMO HAS NOT CARED MUCH ABOUT H7 TEMPS
FOR GENERATING THUNDER...WITH STORMS HAVING NO PROBLEM FIRING UP
WITH H7 TEMPS BETWEEN +12C AND +15C. BASICALLY...SO LONG AS WE
HAVE BEEN WITHIN THE TROPICAL MOISTURE PLUME...STORMS HAVE
OCCURRED. TODAY AND TUESDAY...H7 TEMPS WILL REMAIN BETWEEN +12C AND
+15C...ALONG WITH THE MOIST PLUME REAMING OVHD. AS A RESULT...BOTH
DAYS SHOULD PROVIDE OPPORTUNITIES FOR AFTERNOON AND NIGHT TIME
STORMS. WHAT IS LOOKING DRIER IS WEDNESDAY...AS MORE SWRLY FLOW
PUMPS H7 TEMPS UP TO +16C AND HIGHER AND WATER VAPOR SIMULATIONS
FROM THE ECMWF/GFS SHOW THE MOISTURE PLUME HEADING NORTH OF THE
MPX CWA. FOR MONDAY AND TUESDAY...FAVORED POPS TO WHERE THE SREF
HAS ITS SFC BOUNDARY. TODAY THE BOUNDARY WILL WANDER BACK DOWN
TOWARD THE MN RIVER...BEFORE SLOWLY LIFTING BACK NORTH THROUGH
TUESDAY NIGHT. WITH THE DEGREE OF INSTABILITY IN PLACE ALONG THE
BOUNDARY /MUCAPES GREATER THAN 6000 J/KG/...CAN NOT RULE OUT AT
LEAST SCATTERED CONVECTION ALONG THE BOUNDARY. WITH PWATS
REMAINING ABOVE 2 INCHES...BIGGEST THREATS WILL CONTINUE TO COME
FROM HEAVY DOWNPOURS AND WET MICROBURSTS.
FOR POPS THURSDAY INTO THE WEEKEND...FOLLOWED A BLEND OF THE
GEM/ECMWF...AS THEY ARE SIMILAR IN PLACEMENT OF LARGE SCALE SFC
TROUGHS/FRONTS. THERE WILL BE SMALL CHANCES FOR CONVECTION
THURSDAY AND FRIDAY...BUT BOTH BRING A MORE DEFINED FRONT THROUGH
FRIDAY NIGHT INTO SATURDAY...WHEN HIGHEST POPS WERE FAVORED. OF
COURSE BIG QUESTION WILL BE HOW STRONG THE CAPPING INVERSION
IS...BUT AS HAS BEEN SEEN THE LAST COUPLE OF DAYS...WITH PWATS
OVER 2 INCHES AND MUCAPES OVER 6000 J/KG...THE CAP CAN USUALLY BE
BROKEN IN AT LEAST A SCATTERED NATURE.
&&
.AVIATION... /06Z TAF ISSUANCE/
SLOWLY DMNSHG COMPLEX OF TSTMS MVG SE WITH LEADING EDGE NR HCD AT
0530Z. XPCT THIS AREA TO PASS JUST S OF MSP BTWN 06-07Z. EXPANSIVE
CANOPY OF CLOUDS FROM TSTM COMPLEX WL KEEP LOW CIGS AND VSBYS AT BAY
AND HELD OFF ON IFR TIL ARND 09Z. A FEW TSTMS TRYING TO DVLP S OF
RWF NR JYG IN AREA OF CONVERGENCE WHERE GUSTY SW WINDS ACRS SW MN
RUNNING INTO NE WNDS FROM OUTFLOW FROM CURRENT COMPLEX OF STORMS.
THESE SHUD REMAIN S OF TAF SITES.
KMSP...A TSTM PSBL NR MSP BTWN 06Z-07Z...BUT EXPECT MAIN AREA OF
STORMS TO PASS SW OF ARPT. SFC WNDS MAY BCM VARIABLE IN DIRECTION
FOR A COUPLE HOURS AS THEY MOVE THRU. MVFR VSBYS IN FOG PSBL MAINLY
BTWN 09Z-13Z WITH HUMID AMS KEEPING VSBYS 5-6SM IN HZ DRNG DAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
MPG/BAPHazardous weather outlook, Jul 18, 4:52 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 452 AM CDT MON JUL 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 452 AM CDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. ONCE AGAIN...AFTERNOON HEAT INDICES WILL GET INTO THE 105 TO 115 RANGE...WITH LOWS OVERNIGHT ONLY FALLING INTO THE MID 70S TO LOWER 80S. SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT...AS A WEAK SURFACE BOUNDARY GETS HUNG UP ACROSS THE AREA. THE PRIMARY THREAT FROM ANY THUNDERSTORMS THAT DO OCCUR WILL BE HEAVY DOWNPOURS WITH THE POSSIBILITY OF LOCALIZED FLOODING. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS. AREAS OF FOG WILL BE ENCOUNTERED ACROSS PORTIONS OF CENTRAL MINNESOTA THROUGH 9 AM. MUCH OF THE FOG WILL BE ALONG AND NORTH OF A LINE FROM ALEXANDRIA THROUGH LITTLE FALLS TO MORA. SOME OF THE FOG MAY BE DENSE WITH VISIBILITIES AT OR BELOW A QUARTER OF A MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY...MAINLY NORTH OF INTERSTATE 94. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN WITH ANY STORMS WHICH DEVELOP. CHANCES INCREASE AGAIN FOR THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY SATURDAY FRIDAY AS ANOTHER SURFACE BOUNDARY SLOWLY MOVES THROUGH. HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH WEDNESDAY...WITH HIGH TEMPERATURES MAINLY IN THE 90S... AND HEAT INDEX VALUES ABOVE 100 DEGREES. SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 18, 12:23 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1223 AM CDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 7 S KANDIYOHI 45.03N 94.93W
07/17/2011 KANDIYOHI MN PUBLIC
LARGE TREE DOWN ACROSS COUNTY RD 8.
&&
CARLYONSpecial weather statement, Jul 18, 12:39 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1239 AM CDT MON JUL 18 2011
MNZ065>069-075-076-180645-
CARVER-LE SUEUR-MCLEOD-NICOLLET-RENVILLE-SCOTT-SIBLEY-
1239 AM CDT MON JUL 18 2011
AT 1235 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF SILVER LAKE
TO NEW AUBURN TO 6 MILES NORTH OF FAIRFAX. THESE STORMS WERE MOVING
SOUTHEAST AT 45 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GLENCOE.
NEW GERMANY.
HENDERSON.
NEW ROME.
COLOGNE.
RUSH RIVER.
CARVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4471 9347 4438 9359 4427 9420 4468 9488
4471 9433 4495 9415
TIME...MOT...LOC 0539Z 303DEG 39KT 4488 9407 4463 9422
4459 9471
CLFSpecial weather statement, Jul 18, 6:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 610 AM CDT MON JUL 18 2011 WIZ028-181215- EAU CLAIRE- 610 AM CDT MON JUL 18 2011 ...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS EAU CLAIRE COUNTY THROUGH 715 AM CDT... AT 605 AM CDT...WEATHER SERVICE RADAR WAS TRACKING THUNDERSTORMS WITH HEAVY RAIN OVER NORTHERN EAU CLAIRE COUNTY. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALTOONA. BRACKETT. LUDINGTON. FOSTER. AUGUSTA. FAIRCHILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE AS THE THUNDERSTORMS MOVE THROUGH. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. && LAT...LON 4460 9093 4460 9162 4485 9164 4485 9094 TIME...MOT...LOC 1107Z 311DEG 19KT 4479 9146
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:08 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 67 min |
| Jul 17, 9:49 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 56 min |
| Jul 17, 10:26 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Stevens, Swift | 64 min |
| Jul 17, 10:31 PM CDT | Areal Flood Advisory | MPX | Kandiyohi, Pope, Stearns, Stevens, Swift | 3 hr |
| Jul 17, 10:34 PM CDT | Areal Flood Advisory | MPX | Kandiyohi, Pope, Stearns, Stevens, Swift | 3 hr |
| Jul 17, 11:09 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Meeker, Stearns | 66 min |
| Jul 17, 11:23 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Swift | 52 min |
| Jul 17, 11:54 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville, Sibley | 51 min |
| Jul 18, 12:39 AM CDT | Special Weather Statement | MPX | Carver, Le Sueur, Nicollet, Scott, Sibley | 66 min |
| Jul 17, 7:38 PM CDT | Special Weather Statement | MPX | Rusk | 67 min |
| Jul 18, 6:39 AM CDT | Areal Flood Advisory | MPX | Dunn, Eau Claire, Pepin | 3 hr |
Nearby
Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.